Skip to main content

People at LBC

Aklilu Zeleke
Aklilu Zeleke, Ph.D.
Professor

Department: Mathematics
Address: W-25A Holmes
Phone: (517) 353-4504
Email: zeleke@msu.edu

Dr. Zeleke received his Ph.D. from Temple University in 1997 and joined the faculty at Alma College where he rose through the ranks to become an Associate Professor. He moved to MSU in fall 2005. At Alma he has received a number of intramural grants, and was the recipient of the Outstanding Junior Faculty Award in 2001. Dr. Zeleke has carried out research on a variety of topics in mathematics and statistics education and has developed collaborations at Central Michigan University and MSU. He is presently working in collaboration with Dr. Xiao in the MSU Department of Statistics and Probability. Dr. Zeleke enjoys involving undergraduates in research, and a number of his students have presented their work at regional and national meetings.



Grants
    National Security Agency, (Bell, Zeleke, Xiao, Wang, Schenker, Gerhardt), The Summer Undergraduate Research Institute in Experimental Mathematics (SURIEM) [2016 -2017] $85,109
    National Science Foundation, (Bell, Zeleke, Gerhardt), REU in Discrete and Applied Mathematics [2016 -2019] $287,199
    National Security Agency,, (Zeleke, Bell, Gerhardt, Xiao, Wang ), The Summer Undergraduate Research Institute in Experimental Mathematics (SURIEM) [2015 -2016] $84,194
    National Security Agency, (Zeleke, Bell, Gerhardt), Summer Undergraduate Research Institute in Experimental Mathematics (SURIEM) [2013 -2015] $186,854
    National Science Foundation S-STEM Grant, (Millenbah, LaDuca, Shipman, Sweeder and Zeleke), Science Scholarship Program at Lyman Briggs College Phase 2 [2012 -2016] $599,834
    National Science Foundation, Division of Mathematial Sciences, (Bell, Zeleke), REU Site in Applied & Discrete Mathematics [2011 -2013] $275,406
    National Security Agency, (Bell, Zeleke), Summer Undergraduate Research Institute in Experimental Mathematics [2011 -2013] $88,578
    NSA and NSF, (Aklilu Zeleke), National Research Experience for Undergraduates Program (NREUP) [2011 -2011] $23,500
    NSA, (Aklilu Zeleke), Summer Undergraduate Research Institute in Experimental Mathematics [2011 -2012] $176,107
    NSF, (Aklilu Zeleke), REU Cite in Applied and Discrete Mathematics [2011 -2014] $275,406
    National Security Agency, (Zeleke, Bell, Dougherty), Summer Undergraduate Research Institute in Experimental Mathematics (SURIEM) [2010 -2011] $87,199
    MSU CIE Grant, (Aklilu Zeleke), Undergraduate Research Experience in Mathematics [2010 -2011] $10,000
    Brigham Young University, (Aklilu Zeleke), Chaotic Dynamical Systems, Center for Undergraduate Research in Mathematics (CURM) [2010 -2011] $13,050
    NSF and NSA through the MAA, (Aklilu Zeleke), National Research Experience for Undergraduates Program (NREUP) [2009 -2009] $25,250
    MAA NSF-RUMC, (Aklilu Zeleke), MAA NSF-RUMC Grant for Michigan Undergraduate Mathematics Conference [2009 -2009] $2,000
    NSF, NSA and The Moody’s Foundation through the MAA, (Aklilu Zeleke), National Research Experience for Undergraduates program (NREUP), [2008 -2008] $23,750

Articles
    2010 G. Grossman, A. Zeleke and X. Zhu. A Recurrence relation with Binomial Coefficients, Journal of Concrete and Applicable Mathematics, Vol 8, #4 (2010), pp 602 – 615.
    2010 A. Zeleke and C. Lee. Teaching introductory statistics using student generated data in a large class, Refereed Proceedings of the 8th International Conference on Teaching Statistics (ICOTS8), Ljubljana, Slovenia, July (2010).
    2010 E. Nane, Y. Xiao and A. Zeleke. A Strong Law of Large Numbers with Applications to Self-Similar Stable Processes, Acta Sci. Math. (Szeged) 76:3-4(2010), 697-711.
    2010 E. Nane, Y. Xiao and A. Zeleke. A Strong Law of Large Numbers with Applications to Self-Similar Stable Processes, Acta Sci. Math. (Szeged) 76:3-4(2010), 697-711
    2010 A. Zeleke and C. Lee. Teaching introductory statistics using student generated data in a large class, Refereed Proceedings of the 8th International Conference on Teaching Statistics (ICOTS8), Ljubljana, Slovenia, July (2010).
    2009 G. Grossman, A. Tefera and A. Zeleke. On Representation of Certain real Numbers Using Combinatorial Identities, International Journal of Pure and Applied Mathematics, Volume 55, No 3 (2009), pp 451-460
    2009 A. Tefera and A. Zeleke. Freshman Rules in Calculus, International Journal of Mathematical Education in Science and Technology, Volume 40, Issue 8, 1091-1096.
    2009 G. Grossman, A. Tefera and A. Zeleke. On Proofs of Certain Combinatorial Identities, Congressus Numerantium, 194 (2009), pp 123-128.
    2009 R. Molina and A. Zeleke. Generalizing Results on the Convergence of the Maximum Roots of a Fibonacci type Polynomials, Congressus Numerantium, 195 (2009), pp 95 – 104.
    2008 C. Gay, A. Tefera and and A. Zeleke. The Naïve Product Rule for Derivatives, The College mathematics Journal 39 No.2 (2008), pp. 145-148
    2007 J. Boardman, D. Hrozencik, M. Kwon, I. Ul-Haq and A. Zeleke. Using Population Models in the Teaching of Eigenvalues, DIMACS EDUCATIONAL MODULE SERIES, 07-3 (2007).
    2007 R. Molina and A. Zeleke. On the Convergence of the Maximum Roots of a Fibonacci-type Polynomial Sequence, Congressus Numerantium 184 (2007), pp. 121-128
    2006 A. Zeleke, C. Lee and J. Daniels. Developing Projects Based on Students’ Data in Introductory Statistics, Refereed Proceedings of the 7th International Conference on Teaching Statistics (ICOTS7), Salvador, Brazil, July (2006)
    2006 S. Yang and A. Zeleke. The Complexity of Loop Erased Walk in Z^3, International Journal of Pure and Applied Mathematics, vol. 31 No. 1 (2006), pp. 79-90.
    2005 G. Grossman, A. Tefera and A. Zeleke. Summation Identities for Representation of Certain Real Numbers, International Journal of Mathematics and Mathematical Sciences, Volume 2006 (2006), Article ID 78739.